MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. VANTAGE TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number TIBIAL PLATE FB SZ 4 LT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Implant Pain (4561)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the exactech vantage total ankle study, approximately 2.5 years post initial left taa, the 72 y/o male patient returned for pain below taa.The surgeon determined there is irregularity in the subtalar joint.Patient was given injection steroid into subtalar joint.Then, on (b)(6) 2023, follow-up from his sinus tarsi injection on the left ankle.The patient states that he did not get any relief even temporarily with the shot.The patient is mostly tender over the posterior tibial tendon.Referral to another surgeon for consideration of opening debridement and fdl tendon transfer.On (b)(6) 2023, the patient was there for follow-up.Patient has tried pt/hep.Pain worsening.Isolated to the posteromedial ankle.Has left posterior tibial tendinitis/partial tearing in the setting of prior taa.The event was resolved with patient having a revision on (b)(6) 2024.Per clinical report, the reported event is definitely not related to the device but possibly related to the procedure.
 
Additional Manufacturer Narrative
Section d10: concomitant products: tibial insert fb sz 2 lt 12mm (cat# 350-21-62 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/ additional information.The following sections were corrected/added: b5, d4 (remove all data from initial report - catalog number unknown) d6b (remove date), g4, h4 (remove date) h6: clinical code, impact code, component code, type of investigation, investigation findings and investigation conclusions.The reason for the clinical symptom of pain reported cannot be conclusively determined and the event cannot be confirmed because the devices were not returned for evaluation, and relevant patient information, images, and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
As reported by the exactech vantage total ankle study, approximately 2.5 years post initial left taa, the male patient returned for pain below taa.The surgeon determined there is irregularity in the subtalar joint.Patient was given injection steroid into subtalar joint.Then a follow-up from his sinus tarsi injection on the left ankle.The patient states that he did not get any relief even temporarily with the shot.The patient is mostly tender over the posterior tibial tendon.Referral to another surgeon for consideration of opening debridement and fdl tendon transfer.The patient was there for follow-up.Patient has tried pt/hep.Pain worsening.Isolated to the posteromedial ankle.Has left posterior tibial tendinitis/partial tearing in the setting of prior taa.The event was resolved with patient having a revision.Per clinical report, the reported event is definitely not related to the device but possibly related to the procedure.

Brand Name
VANTAGE TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key18990537
Report Number1038671-2024-00684
Device Sequence Number7605151
Product Code HSN
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTIBIAL PLATE FB SZ 4 LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANKLE SZ 4 LOCKING CLIP.; TALAR IMPLANT SZ 2 LT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight102 KG
Patient RaceWhite